It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board


Addison's Disease Board Index


Hello everyone! I'm new here and could really use some advice on meds and doctors. I've been on cortef for a year with very little improvement. Initially I was given 15 mg for adrenal fatigue but in January I was diagnosed with Addisons. My first endo said it was primary off a glucose tolerance test and the second endo was it was secondary from an ACTH stimulation test. My cortef was moved up to 20 mg for a few months and he was able to stabilize my thyroid, although I'm still very tired. Last week we added Florinef and increased my cortef to 25. Problem is that it takes me several hours to "ramp" up in the mornings (15mg) and then I'm really sleeply in the afternoons AFTER taking the second dose of cortef (5mg at 1:00 and 5 mg at 3:00). I've had this reaction to cortef before......has anyone else experienced it. At this point I desperately want to get back to a normal life....I have not been able to work for about 18 months and just wondering how long this will take. Also, any advice on a great endo would be terrific. I'm willing to travel ANYWHERE at this point. Thanks!
[QUOTE=prleslie]Hello everyone! I'm new here and could really use some advice on meds and doctors. I've been on cortef for a year with very little improvement. Initially I was given 15 mg for adrenal fatigue but in January I was diagnosed with Addisons. My first endo said it was primary off a glucose tolerance test and the second endo was it was secondary from an ACTH stimulation test. My cortef was moved up to 20 mg for a few months and he was able to stabilize my thyroid, although I'm still very tired. Last week we added Florinef and increased my cortef to 25. Problem is that it takes me several hours to "ramp" up in the mornings (15mg) and then I'm really sleeply in the afternoons AFTER taking the second dose of cortef (5mg at 1:00 and 5 mg at 3:00). I've had this reaction to cortef before......has anyone else experienced it. At this point I desperately want to get back to a normal life....I have not been able to work for about 18 months and just wondering how long this will take. Also, any advice on a great endo would be terrific. I'm willing to travel ANYWHERE at this point. Thanks![/QUOTE]
Hi There,
When my son was diagnose with Addison's when he was 16 years old, that first year was a nightmare for us, we were in amd out of the hosptal almost everyweek getting I'V.'s, He was so sick, we has to get home and hospital tutoring for his High School education. At one point they put him in Physical therapy because he had lost so much of his muscle tone. What I'm trying to get at, you need to find what dose of medication is good for you, some people need more, some need less, Now with Ryan he was on 55 mg per day of cortef plus he has severe asthma, so allot of his asthma meds contained steriods. His dose was way to high, So we slowly decreased every two weeks till we found what dose made him feel and function well. Being tired is part of addison's, not being on the right dose-yes your going to be more tired.
Karen W. :wave:
[QUOTE=prleslie]Problem is that it takes me several hours to "ramp" up in the mornings (15mg) and then I'm really sleeply in the afternoons AFTER taking the second dose of cortef (5mg at 1:00 and 5 mg at 3:00). I've had this reaction to cortef before......has anyone else experienced it. [/QUOTE]

Have you had your blood sugar tested? Hydrocortisone causes blood sugar to rise and being sleepy in the afternoon is a common sign of high blood sugar.





All times are GMT -7. The time now is 08:41 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!